On the maslov index

Sylvain E. Cappell, Ronnie Lee, Edward Y. Miller

Research output: Contribution to journalArticlepeer-review


In this paper we give four definitions of Maslov index and show that they all satisfy the same system of axioms and hence are equivalent to each other. Moreover, relationships of several symplectic and differential geometric, analytic, and topological invariants (including triple Maslov indices, eta invariants, spectral flow and signatures of quadratic forms) to the Maslov index are developed and formulae relating them are given. The broad presentation is designed with a view to applications both in geometry and in analysis. © 1994 John Wiley & Sons, Inc.

Original languageEnglish (US)
Pages (from-to)121-186
Number of pages66
JournalCommunications on Pure and Applied Mathematics
Issue number2
StatePublished - Feb 1994

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'On the maslov index'. Together they form a unique fingerprint.

Cite this